RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor
Subscription
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Uspekhi Mat. Nauk:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Uspekhi Mat. Nauk, 1973, Volume 28, Issue 6(174), Pages 3–66 (Mi umn4976)  

This article is cited in 94 scientific papers (total in 95 papers)

Approximative properties of sets in normed linear shaces

L. P. Vlasov


Abstract: This article presents results on Chebyshev sets and related questions. It is mainly concerned with proving the connectedness, “solarity” and convexity of Chebyshev sets and their generalizations under additional assumptions. Also considered are certain questions of approximative compactness, continuity of the metric projection, and various approximative-geometric properties of sets. We study the relationships between “suns” and conditions for the convexity of “suns”. Papers on the above topics are surveyed.

Full text: PDF file (3974 kB)
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 1973, 28:6, 1–66

Bibliographic databases:

UDC: 519.9
MSC: 41A50, 46Bxx, 26B25, 18B30
Received: 12.07.1973

Citation: L. P. Vlasov, “Approximative properties of sets in normed linear shaces”, Uspekhi Mat. Nauk, 28:6(174) (1973), 3–66; Russian Math. Surveys, 28:6 (1973), 1–66

Citation in format AMSBIB
\Bibitem{Vla73}
\by L.~P.~Vlasov
\paper Approximative properties of sets in normed linear shaces
\jour Uspekhi Mat. Nauk
\yr 1973
\vol 28
\issue 6(174)
\pages 3--66
\mathnet{http://mi.mathnet.ru/umn4976}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=404963}
\zmath{https://zbmath.org/?q=an:0291.41028|0293.41031}
\transl
\jour Russian Math. Surveys
\yr 1973
\vol 28
\issue 6
\pages 1--66
\crossref{https://doi.org/10.1070/RM1973v028n06ABEH001624}


Linking options:
  • http://mi.mathnet.ru/eng/umn4976
  • http://mi.mathnet.ru/eng/umn/v28/i6/p3

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. B.B Panda, O.P Kapoor, “On farthest points of sets”, Journal of Mathematical Analysis and Applications, 62:2 (1978), 345  crossref
    2. Günther Nürnberger, “Nonexistence of Continuous Selections of the Metric Projection and weak Chebyshev Systems”, SIAM J Math Anal, 11:3 (1980), 460  crossref  mathscinet
    3. Yu. G. Borisovich, B. D. Gel'man, A. D. Myshkis, V. V. Obukhovskii, “Topological methods in the fixed-point theory of multi-valued maps”, Russian Math. Surveys, 35:1 (1980), 65–143  mathnet  crossref  mathscinet  zmath  adsnasa  isi
    4. V. I. Berdyshev, “Continuity of a multivalued mapping connected with the problem of minimizing a functional”, Math. USSR-Izv., 16:3 (1981), 431–456  mathnet  crossref  mathscinet  zmath  isi
    5. Günther Nürnberger, “Continuous selections for the metric projection and alternation”, Journal of Approximation Theory, 28:3 (1980), 212  crossref
    6. Frank Deutsch, “Existence of best approximations”, Journal of Approximation Theory, 28:2 (1980), 132  crossref
    7. Frank Deutsch, Joseph M Lambert, “On continuity of metric projections”, Journal of Approximation Theory, 29:2 (1980), 116  crossref
    8. Bruno Brosowski, Frank Deutsch, Günther Nürnberger, “Parametric approximation”, Journal of Approximation Theory, 29:4 (1980), 261  crossref
    9. A V Fursikov, “PROPERTIES OF SOLUTIONS OF SOME EXTREMAL PROBLEMS CONNECTED WITH THE Navier–Stokes SYSTEM”, Math USSR Sbornik, 46:3 (1983), 323  mathnet  crossref  zmath
    10. D.V Pai, P Govindarajulu, “On set-valued f-projections and f-farthest point mappings”, Journal of Approximation Theory, 42:1 (1984), 4  crossref
    11. L. Hetzelt, “On suns and cosuns in finite dimensional normed real vector spaces”, Acta Math Hungar, 45:1-2 (1985), 53  crossref  mathscinet  zmath  isi
    12. Gordon G Johnson, “A nonconvex set which has the unique nearest point property”, Journal of Approximation Theory, 51:4 (1987), 289  crossref
    13. U Westphal, “Cosuns in lp(n), 1 ⩽ p < t8”, Journal of Approximation Theory, 54:3 (1988), 287  crossref
    14. Dimitrios Kandilakis, Nikolaos S Papageorgiou, “Nonsmooth analysis and approximation”, Journal of Approximation Theory, 52:1 (1988), 58  crossref
    15. D. G. Kamuntavichius, “Existence of untrivial compact Tchebycheff sets in the spaces $L_\varphi$”, Math. USSR-Sb., 69:2 (1991), 431–444  mathnet  crossref  mathscinet  zmath  adsnasa  isi
    16. Gerald Beer, Devidas Pai, “On convergence of convex sets and relative Chebyshev centers”, Journal of Approximation Theory, 62:2 (1990), 147  crossref
    17. James V. Burke, “An Exact Penalization Viewpoint of Constrained Optimization”, SIAM J Control Optim, 29:4 (1991), 968  crossref  mathscinet  zmath  isi
    18. Gerald Beer, Devidas Pai, “The Prox map”, Journal of Mathematical Analysis and Applications, 156:2 (1991), 428  crossref
    19. P Shunmugaraj, D.V Pai, “On approximate minima of a convex functional and lower semicontinuity of metric projections”, Journal of Approximation Theory, 64:1 (1991), 25  crossref
    20. Günther Nürnberger, “The metric projection for free knot splines”, Journal of Approximation Theory, 71:2 (1992), 145  crossref
    21. P. A. Borodin, “An example of a bounded approximately compact set that is not compact”, Russian Math. Surveys, 49:4 (1994), 153–154  mathnet  crossref  mathscinet  zmath  adsnasa  isi
    22. P. V. Al'brecht, “Orders of moduli of continuity of operators of almost best approximation”, Russian Acad. Sci. Sb. Math., 83:1 (1995), 1–22  mathnet  crossref  mathscinet  zmath  isi
    23. I. G. Tsar'kov, “Smoothing of abstract functions”, Russian Acad. Sci. Sb. Math., 83:2 (1995), 405–430  mathnet  crossref  mathscinet  zmath  isi
    24. V. S. Balaganskii, “On approximation properties of sets with convex complement”, Math. Notes, 57:1 (1995), 15–20  mathnet  crossref  mathscinet  zmath  isi  elib
    25. V. T. Khudalov, “Approximation properties of the positive and negative parts of an element in ordered Banach spaces”, Math. Notes, 60:5 (1996), 597–602  mathnet  crossref  crossref  mathscinet  zmath  isi
    26. Robert Huotari, Wu Li, “Continuities of Metric Projection and GeometricConsequences”, Journal of Approximation Theory, 90:3 (1997), 319  crossref
    27. A. V. Marinov, “The Lipschitz constants of the metric $\varepsilon$-projection operator in spaces with given modules of convexity and smoothness”, Izv. Math., 62:2 (1998), 313–318  mathnet  crossref  crossref  mathscinet  zmath  isi
    28. V. T. Khudalov, “For cones in Hilbert spaces, regularity is equivalent to self-duality”, Math. Notes, 64:4 (1998), 532–536  mathnet  crossref  crossref  mathscinet  zmath  isi
    29. A. R. Alimov, “Vsyakoe li chebyshevskoe mnozhestvo vypuklo?”, Matem. prosv., ser. 3, 2, MTsNMO, M., 1998, 155–172  mathnet
    30. E. N. Sosov, “On approximation properties of sets in special metric spaces”, Russian Math. (Iz. VUZ), 43:6 (1999), 78–80  mathnet  mathscinet  zmath  elib
    31. Pradipta Bandyopadhyay, Sudeshna Basu, “On a new asymptotic norming property”, Indagationes Mathematicae, 10:1 (1999), 15  crossref
    32. Vassilis Kanellopoulos, “On the convexity of the weakly compact Chebyshev sets in Banach spaces”, Isr J Math, 117:1 (2000), 61  crossref  mathscinet  zmath  isi
    33. P Bandyopadhyay, Da Huang, Bor-Luh Lin, S.L Troyanski, “Some Generalizations of Locally Uniform Rotundity”, Journal of Mathematical Analysis and Applications, 252:2 (2000), 906  crossref
    34. V. V. Flambaum, G. F. Gribakin, “Statistical theory of finite Fermi systems with chaotic excited eigenstates”, Philosophical Magazine Part B, 80:12 (2000), 2143  crossref
    35. A. R. Alimov, M. I. Karlov, “Sets with External Chebyshev Layer”, Math. Notes, 69:2 (2001), 269–273  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    36. A. R. Alimov, “Geometrical Characterization of Strict Suns in $\ell^\infty(n)$”, Math. Notes, 70:1 (2001), 3–10  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    37. A. R. Alimov, “On the Structure of the Complements of Chebyshev Sets”, Funct. Anal. Appl., 35:3 (2001), 176–182  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    38. E. N. Sosov, “On the continuity and connectedness of the metric $\delta$-projection in a uniformly convex geodesic space”, Russian Math. (Iz. VUZ), 45:3 (2001), 52–56  mathnet  mathscinet  zmath  elib
    39. Wu, ZL, “A Chebyshev set and its distance function”, Journal of Approximation Theory, 119:2 (2002), 181  crossref  mathscinet  isi  elib
    40. Max D. Gunzburger, O. Yu. Imanuvilov, “Optimal control of stationary, low Mach number, highly nonisothermal, viscous flows”, ESAIM: COCV, 5 (2002), 477  crossref
    41. A. V. Bokov, V. P. Tanana, “O regulyarizatsii nelineinykh operatornykh uravnenii”, Vestnik ChelGU, 2003, no. 7, 5–21  mathnet
    42. E. N. Sosov, “Best Approximations of Convex Compact Sets by Balls in the Hausdorff Metric”, Math. Notes, 76:2 (2004), 209–218  mathnet  crossref  crossref  mathscinet  zmath  isi
    43. Alimov, AR, “Characterisations of Chebyshev sets in c(0)”, Journal of Approximation Theory, 129:2 (2004), 217  crossref  mathscinet  zmath  isi  elib
    44. A. R. Alimov, “The Geometric Structure of Chebyshev Sets in $\ell^\infty(n)$”, Funct. Anal. Appl., 39:1 (2005), 1–8  mathnet  crossref  crossref  mathscinet  zmath  isi
    45. A. R. Alimov, “Convexity of Chebyshev Sets Contained in a Subspace”, Math. Notes, 78:1 (2005), 3–13  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    46. A. R. Alimov, “Connectedness of suns in the space $c_0$”, Izv. Math., 69:4 (2005), 651–666  mathnet  crossref  crossref  mathscinet  zmath  isi  elib  elib
    47. A. R. Alimov, “Geometric construction of Chebyshev sets in the spaces $\ell^\infty(n)$, $c_0$ and $c$”, Russian Math. Surveys, 60:3 (2005), 559–561  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    48. Cobzas, S, “Geometric properties of Banach spaces and the existence of nearest and farthest points”, Abstract and Applied Analysis, 2005, no. 3, 259  crossref  mathscinet  zmath  adsnasa  isi
    49. Gordon G. Johnson, “Closure in a Hilbert space of a prehilbert space Chebyshev set”, Topology and its Applications, 153:2-3 (2005), 239  crossref
    50. V. A. Koshcheev, “Vlasov–Wulbert connectedness of sets in Hilbert space”, Math. Notes, 80:5 (2006), 744–747  mathnet  crossref  crossref  mathscinet  zmath  isi  elib  elib
    51. A. R. Alimov, “Preservation of approximative properties of subsets of Chebyshev sets and suns in $\ell^\infty (n)$”, Izv. Math., 70:5 (2006), 857–866  mathnet  crossref  crossref  mathscinet  zmath  isi  elib  elib
    52. A. R. Alimov, “Monotone path-connectedness of Chebyshev sets in the space $C(Q)$”, Sb. Math., 197:9 (2006), 1259–1272  mathnet  crossref  crossref  mathscinet  zmath  isi  elib  elib
    53. E. N. Sosov, “On the metric space of all $N$-nets in a space of nonpositive curvature in the sense of Busemann”, Russian Math. (Iz. VUZ), 50:6 (2006), 72–75  mathnet  mathscinet  zmath  elib
    54. H. Mohebi, H. Sadeghi, A. M. Rubinov, “Best Approximation in a Class of Normed Spaces with Star-Shaped Cone”, Numerical Functional Analysis and Optimization, 27:3-4 (2006), 411  crossref
    55. Duda J., “On the Size of the Set of Points Where the Metric Projection Is Discontinuous”, J. Nonlinear Convex Anal., 7:1 (2006), 67–70  isi
    56. Juan-Enrique Martínez-Legaz, Antonio Martinón, “Boundedly connected sets and the distance to the intersection of two sets”, Journal of Mathematical Analysis and Applications, 332:1 (2007), 400  crossref
    57. Francesca Faraci, Antonio Iannizzotto, “Well Posed Optimization Problems and Nonconvex Chebyshev Sets in Hilbert Spaces”, SIAM J Optim, 19:1 (2008), 211  crossref  mathscinet  zmath  isi
    58. Yu. V. Malykhin, “Convexity Condition in Cucker–Smale Theorems in the Theory of Teaching”, Math. Notes, 84:1 (2008), 142–146  mathnet  crossref  crossref  mathscinet  isi  elib
    59. T.D. Narang, Shavetambry Tejpal, “On δ-suns”, Publ. Inst. Math. (Belgr.), 83:97 (2008), 99  crossref
    60. Shahar Mendelson, “Obtaining fast error rates in nonconvex situations”, Journal of Complexity, 24:3 (2008), 380  crossref
    61. P. A. Borodin, I. A. Pyatyshev, “An Example of Non-Approximatively-Compact Existence Set with Finite-Valued Metric Projection”, Math. Notes, 86:2 (2009), 159–162  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    62. Heinz H. Bauschke, Xianfu Wang, Jane Ye, Xiaoming Yuan, “Bregman distances and Chebyshev sets”, Journal of Approximation Theory, 159:1 (2009), 3  crossref
    63. G. E. Ivanov, “Farthest Points and Strong Convexity of Sets”, Math. Notes, 87:3 (2010), 355–366  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    64. E. N. Sosov, “Sufficient conditions for existence and uniqueness of a Chebyshev center of a nonempty bounded set in a geodesic space”, Russian Math. (Iz. VUZ), 54:6 (2010), 39–42  mathnet  crossref  mathscinet  elib
    65. T.D. Narang, R. Sangeeta, “A note on suns in convex metric spaces”, Publ. Inst. Math. (Belgr.), 87:101 (2010), 139  crossref
    66. Li Ch., Song W., Yao J.-Ch., “The Bregman distance, approximate compactness and convexity of Chebyshev sets in Banach spaces”, Journal of Approximation Theory, 162:6 (2010), 1128–1149  crossref  isi
    67. P. A. Borodin, “On the convexity of $N$-Chebyshev sets”, Izv. Math., 75:5 (2011), 889–914  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    68. E. Oja, M. Põldvere, “Intersection properties of ball sequences and uniqueness of Hahn–Banach extensions”, Proceedings of the Royal Society of Edinburgh: Section A Mathematics, 129:06 (2011), 1251  crossref
    69. A. R. Alimov, “A Monotone Path Connected Chebyshev Set Is a Sun”, Math. Notes, 91:2 (2012), 290–292  mathnet  crossref  crossref  mathscinet  isi  elib  elib
    70. A. R. Alimov, “Monotone path-connectedness of $R$-weakly convex sets in the space $C(Q)$”, J. Math. Sci., 185:3 (2012), 360–366  mathnet  crossref
    71. A. R. Alimov, “Monotone path-connectedness of $R$-weakly convex sets in spaces with linear ball embedding”, Eurasian Math. J., 3:2 (2012), 21–30  mathnet  mathscinet  zmath
    72. A. R. Alimov, “Bounded strict solar property of strict suns in the space $C(Q)$”, Moscow University Mathematics Bulletin, 68:1 (2013), 14–17  mathnet  crossref
    73. A. R. Alimov, “Local solarity of suns in normed linear spaces”, J. Math. Sci., 197:4 (2014), 447–454  mathnet  crossref
    74. P. A. Borodin, “Examples of Sets with Given Approximation Properties in $WCG$-Space”, Math. Notes, 94:5 (2013), 605–608  mathnet  crossref  crossref  mathscinet  zmath  isi  elib  elib
    75. A. A. Flerov, “Sets with not more than two-valued metric projection on planes”, Moscow University Mathematics Bulletin, 68:6 (2013), 275–280  mathnet  crossref  mathscinet
    76. Jourani A., Thibault L., Zagrodny D., “Differential Properties of the Moreau Envelope”, J. Funct. Anal., 266:3 (2014), 1185–1237  crossref  isi
    77. A. R. Alimov, “Monotone path-connectedness and solarity of Menger-connected sets in Banach spaces”, Izv. Math., 78:4 (2014), 641–655  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    78. JAMES FLETCHER, W.B.. MOORS, “Chebyshev sets”, J. Aust. Math. Soc, 2014, 1  crossref
    79. A. R. Alimov, “Vypuklost ogranichennykh chebyshevskikh mnozhestv v konechnomernykh prostranstvakh s nesimmetrichnoi normoi”, Izv. Sarat. un-ta. Nov. ser. Ser. Matematika. Mekhanika. Informatika, 14:4(2) (2014), 489–497  mathnet
    80. A. R. Alimov, I. G. Tsar'kov, “Connectedness and other geometric properties of suns and Chebyshev sets”, J. Math. Sci., 217:6 (2016), 683–730  mathnet  crossref  mathscinet
    81. A. A. Flerov, “Locally Chebyshev Sets on the Plane”, Math. Notes, 97:1 (2015), 136–142  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    82. Zihou Zhang, Chunyan Liu, Yu Zhou, “Some examples concerning proximinality in Banach spaces”, Journal of Approximation Theory, 2015  crossref
    83. Zagrodny D., “on Closures of Preimages of Metric Projection Mappings in Hilbert Spaces”, 23, no. 4, SI, 2015, 581–612  crossref  isi
    84. A. R. Alimov, “On finite-dimensional Banach spaces in which suns are connected”, Eurasian Math. J., 6:4 (2015), 7–18  mathnet
    85. A. R. Alimov, I. G. Tsar'kov, “Connectedness and solarity in problems of best and near-best approximation”, Russian Math. Surveys, 71:1 (2016), 1–77  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    86. A. A. Flerov, “Sets with at Most Two-Valued Metric Projection on a Normed Plane”, Math. Notes, 101:2 (2017), 352–364  mathnet  crossref  crossref  mathscinet  isi  elib
    87. V. S. Klimov, “Operator Inclusions and Quasi-Variational Inequalities”, Math. Notes, 101:5 (2017), 863–877  mathnet  crossref  crossref  mathscinet  isi  elib
    88. A. R. Alimov, “Selections of the metric projection operator and strict solarity of sets with continuous metric projection”, Sb. Math., 208:7 (2017), 915–928  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    89. Dutta S. Shunmugaraj P., “Weakly Compactly Lur Banach Spaces”, J. Math. Anal. Appl., 458:2 (2018), 1203–1213  crossref  isi
    90. Zhang Ya. Luo X.-F. Meng L. Wen Ch.-F., “Criteria For Convexity of Generalized Chebyshev Sets in Banach Spaces”, J. Nonlinear Convex Anal., 19:1, SI (2018), 167–177  isi
    91. A. R. Alimov, “Ogranichennaya styagivaemost strogikh solnts v trëkhmernykh prostranstvakh”, Fundament. i prikl. matem., 22:1 (2018), 3–11  mathnet
    92. A. A. Vasileva, “Kriterii suschestvovaniya $1$-lipshitsevoi vyborki iz metricheskoi proektsii na mnozhestvo iz nepreryvnykh vyborok iz mnogoznachnogo otobrazheniya”, Fundament. i prikl. matem., 22:1 (2018), 99–110  mathnet
    93. A. R. Alimov, “Selections of the best and near-best approximation operators and solarity”, Proc. Steklov Inst. Math., 303 (2018), 10–17  mathnet  crossref  crossref  isi  elib
    94. Luo X.-F. Li Ch. Peng L. Yao J.-Ch., “Convexity of Generalized Proximinal Sets in Banach Spaces”, Optimization, 67:9, SI (2018), 1535–1551  crossref  mathscinet  zmath  isi  scopus
    95. Alimov A.R., “Continuity of the Metric Projection and Local Solar Properties of Sets: Continuity of the Metric Projection and Solar Properties”, Set-Valued Var. Anal., 27:1 (2019), 213–222  crossref  mathscinet  zmath  isi  scopus
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:706
    Full text:251
    References:35
    First page:1

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019